MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE FB TIB BASE SZ 4 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 ATTUNE FB TIB BASE SZ 4 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY
Catalog Number 150600004
Medical Device Problem Codes Loss of or Failure to Bond (1068); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision of an attune ps fb construct which was implanted in 2017.Reason for revision was due to tibial loosening.Insert, femur, and tibia were explanted as per impacted products.Dome patella was retained.Patient had a high bmi.The surgeon cut tibia in slight valgus.Patient got better but then presented to clinic this year for increased pain.The tibia was loose and had collapsed into varus.The tibia was removed by lifting with an osteotome and there was not one spec of cement on the tibia.The surgeon made an allegation about the failure of the implant due to implant-cement interface.The bone-cement interface was in tact.The femur was well fixed and had excellent bone-cement and implant-cement interface.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that palacos cement was used.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - revision of an attune ps fb construct which was implanted [date].Reason for revision was due to tibial loosening.Insert, femur, and tibia were explanted as per impacted products.Dome patella (removed lot and part no) was retained.Patient had a high bmi.The surgeon acknowledged that during the primary operation he cut her tibia in slight valgus.Initially she was not happy with it, and he was considering revising her.She then got better.She then presented to clinic this year for increased pain.The tibia was loose and had collapsed into varus.In the briefing the surgeon noted that it was one of our "dodgy first generation tibial implants." once the tibia was removed (which came out by lifting with an osteotome) there was not one spec of cement on the tibia (pic 1).The surgeon made an allegation about the failure of the implant due to implant-cement interface.The bone-cement interface was in tact.The femur was well fixed and had excellent bone-cement and implant-cement interface.Right side.¿the product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachments (smithers.Attune.18.10.24.1.Jpg, smithers.Attune.18.10.24.2.Jpg and smithers.Attune.18.10.24.3.Jpg).The photo investigation revealed the attune fb tib base sz 4 cem with no signs of cement remnants on it.Even though no signs of burnishing can be observed, the lack of cement remnants on the device might be an indicator of improper fixation between the cement and implant interface.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Furthermore, with evidence provided, the reported implant migration cannot be confirmed as there is no chronological information nor specific dates to verify the event.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune fb tib base sz 4 cem would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE FB TIB BASE SZ 4 CEM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20532479
Report Number1818910-2024-22212
Device Sequence Number8219262
Product Code JWH
UDI-Device Identifier10603295042389
UDI-Public(01)10603295042389(17)261031(10)8419654
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K101433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150600004
Device Lot Number8419654
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer10/28/2024
12/03/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date10/30/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL DOME PAT 35MM.; ATTUNE PS FB INSRT SZ 5 6MM.; ATTUNE PS FEM RT SZ 5 NAR CEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale